A 70-year-old woman presented with a history of pancreatitis and persistent diarrhoea

Discussion in 'MRCP Forum' started by Santosh Jadhav, Nov 11, 2013.

  1. Santosh Jadhav

    Santosh Jadhav Active Member

    Question: 59

    A 70-year-old woman presented with a history of pancreatitis and persistent diarrhoea.
    She also gave a history of osteoporosis and had had a deep vein thrombosis.
    Which one of the following drugs will become less effective after she starts taking
    cholestyramine to relieve intolerable itching?
    (Please select 1 option)
    Aspirin
    Folic acid
    Thiamine
    Vitamin D
    Warfarin

    Cholestyramine is an anion exchange resin and will interfere with the absorption of fatsoluble
    vitamins.
    Thus vitamin D absorption will be reduced making treatment with this drug less effective
    when given with cholestyramine.
    Cholestyramine may enhance or reduce the anticoagulant effect of warfarin

Share This Page